Jan-Feb '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Lesions on Adolescent’s Breasts
from Diane S.

Ed:  My daughter is 13 years old and was diagnosed with P on her scalp about 3 years ago.  I am a hairdresser and had seen a few cases of P.  Her P covers approximately 50% of her head.  She uses the Neutrogena T-Sal shampoo, then I scrape and pick off as much of the flakes as I can.  Then we treat her with Olux.  This treatment is done about twice a week.  It does not go away but is less flaky. 

We have just discovered suspicious patches on, of all places, her breasts.  Have you ever heard of this?  She doesn't have it anywhere else that we've noticed. 

Thank you for bringing humor (and education) to what is a heartbreaking disease.  I teach as many of my clients as I can that: #1. Psoriasis IS NOT contagious. 

Thank you, -Diane S.

*****

Ed’s Response:  Thank YOU, Diane, for teaching that lesson at every opportunity.

You know, trunk (or ‘body’) lesions are interesting in that some people NEVER get them, while their limbs may be covered with lesions, and other people have much more problem with their trunks (including their breasts) than they have with their limbs.  I’ve had lesions on my chest that were not too difficult to treat, but the lesions around and in my navel and at the base of my spine are another (much sadder) story.

Ask your doctor if you can try applying a small portion of the Olux to your daughter’s breast lesion(s).  If it’s going to work it should work quickly (e.g., three or four applications should show an improvement).  I’m hearing only good reports about Olux foam — and not just for scalp use. 

If it works for her, ask the doctor who prescribed it if you should continue to use it.  Olux is a corticosteroid product and many doctors are reluctant to let their young patients use them — and I completely sympathize.  Young skin is precious and the potent corticosteroids can be damaging. 

Please let us know how things progress.  -Ed

This Month's Mail | Archives

www.flakehq.com